MAUDE Adverse Event Report: ZIMMER BIOMET, INC. 36MM POLY LINER PLUS 3MM OFS; SHOULDER, PROSTHESIS

ZIMMER BIOMET, INC. 36MM POLY LINER PLUS 3MM OFS; SHOULDER, PROSTHESIS
Model Number 00-4349-036-03
Medical Device Problem Codes Fracture (1260); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Joint Dislocation (2374)
Date of Event 12/22/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Report source: foreign: (b)(6).36mm ã¿ glenosphere cat: 00434903611 lot: 64017088.Base plate uncemented cat: 00434903811 lot: 6406599.Tm reverse stem 16mm x 130mm cat: 00434901613 lot: 63897097.Customer has indicated that the product will not be returned to zimmer biomet for investigation.The investigation is in process.Once the investigation has been completed, a follow-up report will be submitted.Product not returned.
 
Event or Problem Description
It was reported a patient underwent a shoulder arthroplasty.Subsequently, patient was revised due to dislocation.When the revision took place, the surgeon noticed the poly liner had been broken on the taper side, and was in the posterior of the shoulder joint.Attempts have been made and additional information on the reported event is unavailable at this time.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4, b5, d4, g3, g7, h1, h2, h3, h4, h6, h10.Visual examination of the provided photograph of the revised liner could not identify a fracture.The liner does show signs of wear and chip marks from use.No photograph was provided of the glenosphere.Radiographs were provided and reviewed by a health care professional.Review of the available records identified the following: the image on the left demonstrates dislocation of the humerus with respect to the glenosphere.Both images demonstrate normal appearance of the hardware without periprosthetic lucencies.The bones appear well mineralized on both images.As the polyethylene liner is radiolucent, no radiographic interpretation of the location or integrity of the polyethylene liner can be made.Device history record was reviewed and no discrepancies were found.Root cause was unable to be determined as the necessary information to adequately investigate the reported event was not provided.A summary of the investigation has been sent to the complainant.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
36MM POLY LINER PLUS 3MM OFS
Common Device Name
SHOULDER, PROSTHESIS
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key13282999
Report Number0001822565-2022-00086
Device Sequence Number4835636
Product Code HSD
UDI-Device Identifier00889024269064
UDI-Public(01)00889024269064(17)251231(10)63807788
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K052906
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2025
Device Model Number00-4349-036-03
Device Catalogue Number00434903603
Device Lot Number63807788
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/22/2021
Supplement Date Received by Manufacturer03/22/2022
Initial Report FDA Received Date01/18/2022
Supplement Report FDA Received Date04/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/22/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexMale
Patient Weight102 KG